Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 79, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 20, 2006, 3:53 PM CDT for Hays County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2006, 3:53 PM CDT (20:53 UTC)
- Expired
- Apr 20, 2006, 5:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Hays County, TX
The radar
The Austin/San Antonio radar (KEWX), 49 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 3:24 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 8.9 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1378 J/kg
- Mixed-layer CIN
- -155 J/kg
- Mixed-layer LCL
- 702 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 202053 SVREWX TXC209-202200- /O.NEW.KEWX.SV.W.0079.060420T2053Z-060420T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 353 PM CDT THU APR 20 2006 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... HAYS * UNTIL 500 PM CDT * AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF HENLY...AND MOVING EAST AT 35 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE DRIPPING SPRINGS AND DRIFTWOOD. LAT...LON 3005 9829 3004 9816 3015 9793 3033 9817 $$
2 follow-up statements
000 WWUS54 KEWX 202124 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 423 PM CDT THU APR 20 2006 TXC209-202200- /O.CON.KEWX.SV.W.0079.000000T0000Z-060420T2200Z/ HAYS TX- 423 PM CDT THU APR 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR HAYS COUNTY... AT 416 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY TO QUARTER SIZE HAIL...AND POSSIBLE DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF DRIPPING SPRINGS...MOVING EAST AT 25 MPH. LAT...LON 3016 9824 3018 9795 3033 9817 $$
000 WWUS54 KEWX 202159 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 459 PM CDT THU APR 20 2006 TXC209-202209- /O.EXP.KEWX.SV.W.0079.000000T0000Z-060420T2200Z/ HAYS TX- 459 PM CDT THU APR 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR HAYS COUNTY EXPIRES AT 500 PM CDT... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING FOR SOUTH CENTRAL TEXAS. LAT...LON 3016 9824 3018 9795 3033 9817 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:43 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Apr 20, 2:43 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 243 PM CDT THU APR 20 2006 .DISCUSSION... UPPER LOW OVER ROCKIES IS PULLING THE WARM FRONT THROUGH OUR AREA RIGHT NOW. AS THIS LOW MOVES THROUGH THE PANHANDLE AND OKLAHOMA TONIGHT, A COLD FRONT WILL DROP SOUTH INTO THE AREA BRINGING A CONTINUED ROUND OF BENEFICIAL RAIN AND SEVERE THUNDERSTORMS. ON FRIDAY, THE COLD FRONT SWEEPS ALL AMPLE MOISTURE OUT OF THE AREA WITH SEASONAL TEMPS FRIDAY AND FRIDAY NIGHT, THEN RISE BACK TO THE 90S NEXT WEEK. THE UPPER RIDGE SLIDES THROUGH TEXAS SATURDAY AND SUNDAY AS ANOTHER UPPER LOW DROPS INTO THE SOUTHERN ROCKIES. MOISTURE WILL RETURN ALONG THE RIO GRANDE COUNTIES SATURDAY WITH A FULL SOUTHEAST FLOW ALL AREAS SATURDAY NIGHT. COULD GET SOME ADVECTION FOG OVER THE COASTAL PRAIRIES AND INTO THE ESCARPMENT. PRECIPITABLE WATER VALUES RISE NEXT WEEK AHEAD OF THE NEXT COLD FRONT TUESDAY NIGHT. THIS FRONT IS E4XPECTED TO GENERATE SCATTERED SHOWERS AND THUNDERSTORMS WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 63 85 62 88 / 60 20 0 0 AUSTIN BERGSTROM INTL AIRPORT 63 83 56 87 / 60 20 0 0 DEL RIO INTL AIRPORT 67 89 68 93 / 30 10 10 10 SAN ANTONIO INTL AIRPORT 64 88 64 86 / 50 20 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/08
Hazardous weather outlook, Apr 20, 5:00 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 500 AM CDT THU APR 20 2006 TXZ171>173-183>194-202>209-217>225-228-211000- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 500 AM CDT THU APR 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A FRONTAL BOUNDARY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS ON FRIDAY ACROSS EASTERN PORTIONS OF SOUTH CENTRAL TEXAS. SOME OF THE STORMS COULD BECOME SEVERE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS POSSIBLE WHERE STORMS REPEAT ACROSS THE SAME AREAS. ISOLATED TORNADOES ARE POSSIBLE NEAR A FRONTAL BOUNDARY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND AGAIN TUESDAY THROUGH WEDNESDAY NIGHT ACROSS PARTS OF SOUTH CENTRAL TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH FRIDAY.
In the hours before
Local storm report, Apr 20, 11:26 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1126 AM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1121 AM HAIL 5 NW TARPLEY 29.68N 99.34W
04/20/2006 M1.00 INCH BANDERA TX LAW ENFORCEMENT
QUARTER SIZE HAIL COVERING THE GROUND.
&&
MCDEWXLocal storm report, Apr 20, 12:13 PM CDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1213 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 AM HAIL 5 S BANDERA 29.65N 99.07W
04/20/2006 M1.75 INCH BANDERA TX EMERGENCY MNGR
EMERGENCY MANAGER REPORTED GOLFBALL SIZE HAIL SOUTH OF
TOWN.
&&
MCDEWXLocal storm report, Apr 20, 12:50 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1250 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL 7 W COMFORT 29.97N 99.02W
04/20/2006 M0.75 INCH KERR TX LAW ENFORCEMENT
HAIL REPORTED BETWEEN COMFORT AND CENTER POINT.
&&
PMLocal storm report, Apr 20, 2:42 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
242 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM HAIL 6 S HARPER 30.21N 99.25W
04/20/2006 M1.00 INCH GILLESPIE TX FIRE DEPT/RESCUE
HAIL COVERING THE GROUND.
&&
PMLocal storm report, Apr 20, 3:10 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
310 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HAIL 3 E CENTER POINT 29.93N 98.98W
04/20/2006 M1.75 INCH KERR TX CO-OP OBSERVER
GOLFBALL SIZE HAIL ALONG VERDE CREEK AND GUADALUPE RIVER.
&&
PMLocal storm report, Apr 20, 3:49 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
349 PM CDT THU APR 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL FREDERICKSBURG 30.27N 98.87W
04/20/2006 M0.50 INCH GILLESPIE TX LAW ENFORCEMENT
PEA TO MARBLE HAIL COVERING THE GROUND.
0320 PM HAIL 10 W AUSTIN 30.31N 97.92W
04/20/2006 M0.75 INCH TRAVIS TX STORM CHASER
DIME TO PENNY SIZE HAIL IN WESTERN AUSTIN.
0330 PM HAIL ANDERSON MILL 30.45N 97.81W
04/20/2006 M1.00 INCH TRAVIS TX STORM CHASER
0330 PM HAIL 10 NW AUSTIN 30.41N 97.87W
04/20/2006 E0.50 INCH TRAVIS TX PUBLIC
HALF INCH AND LARGE AT THE WESTWOOD HIGH SCHOOL.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:31 PM CDT | Severe Thunderstorm Warning | EWX | Maverick, Zavala | 59 min |
| Apr 19, 8:00 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 60 min |
| Apr 19, 8:15 PM CDT | Tornado Warning | EWX | Dimmit | 30 min |
| Apr 19, 8:31 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 59 min |
| Apr 19, 8:41 PM CDT | Tornado Warning | EWX | Dimmit | 34 min |
| Apr 19, 9:02 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 28 min |
| Apr 19, 9:10 PM CDT | Severe Thunderstorm Warning | EWX | Frio, Medina, Zavala | 65 min |
| Apr 19, 9:26 PM CDT | Severe Thunderstorm Warning | EWX | Blanco, Gillespie, Llano | 34 min |
| Apr 19, 10:12 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 44 min |
| Apr 19, 10:12 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit, Maverick, Zavala | 63 min |
| Apr 20, 2:22 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 53 min |
| Apr 20, 3:17 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 11 min |
| Apr 20, 9:04 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kinney | 56 min |
| Apr 20, 9:24 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 66 min |
| Apr 20, 9:55 AM CDT | Severe Thunderstorm Warning | EWX | Real | 50 min |
| Apr 20, 10:20 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 55 min |
| Apr 20, 10:42 AM CDT | Severe Thunderstorm Warning | EWX | Real | 33 min |
| Apr 20, 10:56 AM CDT | Tornado Warning | EWX | Bandera | 19 min |
| Apr 20, 11:10 AM CDT | Severe Thunderstorm Warning | EWX | Bandera | 65 min |
| Apr 20, 11:49 AM CDT | Severe Thunderstorm Warning | EWX | Kendall, Kerr | 71 min |
| Apr 20, 1:01 PM CDT | Severe Thunderstorm Warning | EWX | Edwards | 44 min |
| Apr 20, 1:28 PM CDT | Tornado Warning | EWX | Kerr | 17 min |
| Apr 20, 1:43 PM CDT | Severe Thunderstorm Warning | EWX | Kerr | 62 min |
| Apr 20, 2:10 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 80 min |
| Apr 20, 2:16 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 59 min |
| Apr 20, 3:21 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 54 min |
| Apr 20, 3:25 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 65 min |
| Apr 20, 3:28 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie | 32 min |
| Apr 20, 3:40 PM CDT | Tornado Warning | EWX | Blanco | 35 min |
| Apr 20, 4:11 PM CDT | Severe Thunderstorm Warning | EWX | Blanco | 34 min |
| Apr 20, 4:29 PM CDT | Severe Thunderstorm Warning | EWX | Travis, Williamson | 76 min |
| Apr 20, 4:32 PM CDT | Severe Thunderstorm Warning | EWX | Comal | 58 min |
| Apr 20, 4:44 PM CDT | Flash Flood Warning | EWX | Travis | 3 hr |
| Apr 20, 5:06 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell, Guadalupe, Hays | 24 min |
| Apr 20, 5:15 PM CDT | Tornado Warning | EWX | Caldwell, Guadalupe | 30 min |
| Apr 20, 5:20 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop, Lee | 55 min |
| Apr 20, 5:36 PM CDT | Tornado Warning | EWX | Caldwell | 39 min |
| Apr 20, 5:37 PM CDT | Severe Thunderstorm Warning | EWX | Llano | 23 min |
| Apr 20, 5:56 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 34 min |
| Apr 20, 6:07 PM CDT | Tornado Warning | EWX | Bastrop, Caldwell | 23 min |
| Apr 20, 6:16 PM CDT | Severe Thunderstorm Warning | EWX | Burnet | 44 min |
| Apr 20, 6:25 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 65 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.